Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla vs. Norvir/Reyataz/Truvada
Dec 12, 2009

I have been on the Norvir, Reyataz, Truvada cocktail for one year now. I wanted to switch to Atripla. All of my friends are taking the one pill a day now and say its great. Would this jeopordize future regimens for me if I switch? I am tird of taking three pills a day and having to refrigerate Norvir. My doctor told me I could switch if I want. Any complications to the switch? Also, my GFR on my kidneys is 63 which is bordering kidney damage. My liver has high enzyme levels. I am 40yrs old and have been positive for three years. Am I screwed? Should I be very concerned? Could this be from the Truvada? Thank you.

Response from Dr. McGovern

A switch to Atripla would certainly be possible if you do not have resistance to efavirenz, which is one of the components of this drug. You will need to discuss that with your physician...

If you have high liver enzyme levels, you should be tested for hepatitis B and C...If you do not have either infection, I would wonder about possible fatty liver -particularly if you have high triglycerides, obesity, or diabetes.

As for your kidneys, tenofovir (which is part of Atripla and Truvada) is somewhat of a concern...you should have your urine tested for protein excretion and have careful monitoring of your creatinine.



Previous
Hepatitis C
Next
i am positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement